... suboxone) about 4 years ago when I refused to take any more oxycodone after surgery. The doc who gave it to me said it was great because I would no longer be physically dependent on opioids. Anyway, I think the stuff has made me a moron and a nervous wreck for years, so now I'm getting off of it. I never took 16mg per day. I only ever took 12. I switched from 12mg subutex to 12mg suboxone a few weeks ago and I dropped to 8mg/day last Saturday. I feel AWFUL!!! Is that how I should feel? It seems like no docs know what they're doing with this crap. Am I nuts?
20 Apr 2011
No you are not nuts just going through the throws of opiate detox. The buprenorphine in the Suboxone/Subutex is an addictive medication and requires you taper off slowly. You may need to drop your dosage more gradual such as only 2 mg per week rather than 4. Every time you drop you may feel the effects from 3 to 5 days later as that is how long the drug stays in the system. If you reduce your dosage at a more gradual taper, the withdraw should be less.
Good luck and congratulations on your decision to get clean,
20 Apr 2011
No, you're not going nuts. I would suggest you see your doctor again and tell you need a more gradual detox. Seems like you should be able to take part in managing your detox because only you know how you feel on a lower dose. It shouldn't be a problem once you let him know. Maybe he thought you would be ok with the dose he lowered you to. Just let him know how you are feeling and that you want a slow and more gradual detox such as 2mg at a time and then maybe later down to 1mg to 1/2mg ect. I hope it works out for you.
20 Apr 2011
Each person is different, but to some, the 4 mg drop would make them feel awful. I personally used my counselors advice to stay at a taper from 2 to 4 weeks ( I did 4) to get off suboxone. I split my dose into 2 equal parts, took half in am and half in early afternoon. The after 4 weeks, would drop 2 mgs off pm dose, then go 4 weeks and drop 2 off am dose. My logic was that doing it this way would get my body used to less at one time, but full dose by afternoon. Some people can only drop 1 mg at the time. Recontact your doctor and tell him how you feel. He may have to treat individual symptoms of yours and guide you to getting off of this. Clonidine is one of the medications that they sometimes give people, it helps with nerves, sleep issues and other things. See if he will give it to you and have him re evaluate you with the COWS test to see if you are in withdrawal ( you really should NOT be) or if something else is going on that needs treatment.
The COWS sheet stands for clinical withdrawal scale and if you are in wd, then you should have most of the wd symptoms, not just one or 2. You can actually google this sheet yourself and give yourself the test, your score should be 10 or less if you are not in wd.I do have the taper schedule I used in my profile story and any tips or meds I used to get off subs, you can click my avatar to read it. It may at least give you some hope. This is a process of lowering and stabilizing, keep that COWS test handy. Hope you feel better soon. Pattishan
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My Dr. said that subutex was primarily only prescribed & was given to women who were pregnant. I have compained of depression with suboxone - ...
3 answers • 26 Jun 2009
Hello, My girlfriend has been taking Suboxone for one year and one month. She went from 4mg (for about 10 month) to 2mg every other day during the ...
6 answers • 21 Sep 2010
I went 17 days cold turkey off of 2 mgs per day of subutex this past October, 2010. On day 17 I could no longer take the nausea and anxiety, etc. so ...
8 answers • 9 Mar 2011
Im Nathan 29yrs old and Ive been on 16mg of Suboxone daily for over 5 yrs now i was switched to 16mg of Subutex daily. I know i shoulda been off this ...
2 answers • 1 Aug 2011
Medication - Suboxone taper for Oxy dependence...it does work! I'm 29 & have been on oxycodone 150mg
... + daily for 5 years due to a spinal injury. So sick of feeling the Oxy rollercoaster that I decided to quit opioid treatment w/a ...
2 answers • 21 Nov 2011